MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE LP; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE LP; CATHETER, PERCUTANEOUS
Model Number 9-TVLP4F90/060
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 3mm x 4mm amplatzer piccolo occluder was selected for a procedure on (b)(6) 2025 using a 4f amplatzer torqvue low profile catheter to close a patent ductus arteriosus (pda) for a 2-week-old patient that weighed 1kg.The device was prepared per ifu.During the procedure, while advancing the occluder through the delivery catheter it was noted that there was a leak at the proximal end of the delivery catheter where the white tubing attaches to the blue catheter.The occluder was successfully implanted using the same delivery catheter.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
It was reported that during the device preparation it had a leak at the proximal end of the catheter was reported.A torqvue subassembly was returned and sent to the s&t (science and technology) testing for analysis.The tests indicated a severe crimp was observed in the tubing that is inline with the seam in the overmolded hub from the injection molding process.Detailed view of the faces of these crimped locations reveals that there is a full breach of the polymer tubing, which is likely the cause of leakage from the device during operation.As event appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott will continue to trend the performance of these devices.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications prior to shipment.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TORQVUE LP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21346230
Report Number2135147-2025-00655
Device Sequence Number13012620
Product Code DQY
UDI-Device Identifier00811806011561
UDI-Public(01)00811806011561(17)270430(10)10353324
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K131063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-TVLP4F90/060
Device Catalogue Number9-TVLP4F90/060
Device Lot Number10353324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN OCCLUDER
Patient Age14 DA
Patient SexUnknown
Patient Weight1 KG